MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FLP
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The oad referenced in b5 are filed under separate medwatch report number.
 
Event or Problem Description
It was reported that a non-abbott guidewire was used to wire the left anterior descending (lad) artery.A teleport catheter was inserted to exchange for a viperwire coronary guidewire and a diamondback coronary orbital atherectomy device (oad) was advanced to the lesion.The tip of the shaft was advanced just before the lesion.Three treatments were performed on low speed were performed to treat the lesion.During removal of the oad, glide assist was activated and the device got stuck in the mid-shaft of the left main (lm).A ¿revving sound¿ was noted as the glide assist was failing and several attempts were made to re-engage glide assist but it could not stay on.The conventional removal method failed as the oad and guidewire could not move.The shaft and the guidewire were cut so that a guideliner could be advanced in an attempt to wrap the crown and remove the device.The crown and shaft were successfully removed but the tip of the viperwire guidewire dislodged and remained in the lad resulting in a dissection.Attempts were made to inflate a balloon and trap the tip with the help of a guidewire but was unsuccessful.A balloon was used the dissected lad was stented trapping the guidewire tip between the stent and the wall.A treatment with a non-abbott device of the lm was performed and a stent was placed there as well.This activity resulted in some erratic and unstable hemodynamic pressures.It was determined that a balloon pump would be inserted and the patient was intubated.Over the weekend the balloon pump was removed but the patient remained intubated.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and dimensional analysis was performed on the returned device.The reported difficult to remove, material separation, hospitalization, vascular dissection, and unexpected medical intervention were not confirmed due to the operational context of the issues.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficult to remove, material separation, hospitalization, vascular dissection, and unexpected medical intervention appears to be related to circumstances of the procedure.The returned guide wire is cut with 178cm returned, engaged in the oad.The distal section was not returned for analysis.The guide wire was removed distally from the driveshaft with resistance due to shipping damage.There was no other damage observed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, b7, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h10, and h11 h10: oad mdr report number.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22742604
Report Number3004742232-2025-00229
Device Sequence Number17962635
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)260131(10)8689722
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number8689722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale